“For infants six months or older I usually recommend children’s Zyrtec, which is also an antihistamine. Benadryl is short-acting and can cause drowsiness or hyperactivity in some babies, so I prefer Zyrtec which creates more of a steady state and has fewer side effects.”
What antihistamines are safe for babies?
Antihistamines. Non-drowsy, long-acting antihistamines like Claritin, Zyrtec, Allegra and Clarinex are available in children’s form over the counter and are generally safe for little ones ages 2 and older, as long as you get the okay from your doctor.
What is the best allergy medicine for babies?
Most over-the-counter (OTC) allergy meds are considered safe for kids 2 years of age and older. Oral antihistamines like Claritin (loratadine), Zyrtec (cetirizine), and Allegra (fexofenadine) are available OTC in kid-friendly formulations. These meds help with sneezing, itching, eye irritation, and runny nose.
Which antihistamine is best for child?
Consider starting with a daily dose of an over-the-counter, second-generation antihistamine such as Zyrtec (cetirizine), Allegra (fexofenadine), or Claritin (loratadine) in a children’s formulation.
Can I give my 1 year old antihistamine?
The Food and Drug Administration (FDA) warns against giving any cold or cough medicine containing an antihistamine to a child under the age of 2. According to the FDA, this type of medicine could cause serious side effects in toddlers and babies, including rapid heart rate and convulsions.
Can 5 month old have antihistamine?
Doctors and pediatricians do not usually recommend Benadryl products for babies or infants. However, in some circumstances, they will recommend supervised use of Benadryl for infants younger than 2 years old. Benadryl is a medicine used to relieve allergy symptoms including sneezing, itchiness, and skin rashes.
Is cetirizine safe for infants?
Children 6 months to < 2 years for Perennial Allergic Rhinitis and Chronic Urticaria: The recommended dose of Cetirizine Hydrochloride Oral Solution, USP in children 6 months to 23 months of age is 2.5 mg (½ teaspoonful) once daily.
What can I give my 6 month old for an allergic reaction?
Benadryl or Zyrtec is only recommended in infants who are having a mild reaction such as localized hives, redness. Benadryl or Zyrtec will not stop anaphylaxis from happening. Only epinephrine can stop anaphylaxis. Benadryl or Zyrtec will not stop anaphylaxis; only epinephrine can stop anaphylaxis.
Which is better children’s Claritin or Zyrtec?
Zyrtec has a quicker onset of action compared to Claritin and may be more effective than Claritin in reducing allergy symptoms, according to one clinical trial. However, cetirizine, the active ingredient of Zyrtec, has been shown to produce more drowsiness than loratadine.
Is Claritin or Zyrtec better for toddlers?
In my order of preference: Zyrtec – More likely to be cause drowsiness than Claritin, but quicker onset of action (1 hour.) Slightly more effective than Allegra. Zyrtec can be given to children as young as 6 months of age, with caution for drowsiness.
What age can babies have antihistamines?
This medicine can be given to children from the age of 1 year. However, some children should not be given this medicine or you should seek the advice of their pharmacist or doctor first. Do not give: If your child is under 1 year.
Which antihistamine is the most effective?
Cetirizine is the most potent antihistamine available and has been subjected to more clinical study than any other.
Is it better to take antihistamines at night or in the morning?
Once-daily antihistamines reach their peak 12 hours after taking them, so evening use produces better control of morning symptoms.
Is Zyrtec safe for kids?
They’re fast-dissolving and, like all Zyrtec products, claim to provide 24 hours of symptom relief. They are safe to use for children ages 6 and up. Children ages 6 and up can take one 10 milligram tablet once a day. No more than one tablet should be taken in 24 hours.
What is cetirizine HCL?
The active substance of Cetirizine 10 mg Tablets is cetirizine hydrochloride. One film coated tablet contains 10 mg cetirizine hydrochloride. The other ingredients are: pregelatinized starch, lactose, maize starch, povidone, magnesium stearate, macrogol 6000, basic polymethacrylate, titanium dioxide (E171), talc.
Can babies take Claritin?
DO NOT TAKE more than directed. Taking more than directed may cause drowsiness. DO NOT GIVE this medicine to a child younger than 2 years old.
Children’s Claritin Chewables 24-Hour (loratadine 5 mg)
|children 2 years to under 6 years of age||chew 1 tablet daily; not more than 1 tablet in 24 hours|